Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

Monotone Matching in Perfect and Imperfect Worlds

Patrick Legros and Andrew F. Newman
The Review of Economic Studies
Vol. 69, No. 4 (Oct., 2002), pp. 925-942
Published by: Oxford University Press
Stable URL: http://www.jstor.org/stable/1556727
Page Count: 18
Were these topics helpful?
See something inaccurate? Let us know!

Select the topics that are inaccurate.

  • Download ($42.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Monotone Matching in Perfect and Imperfect Worlds
Preview not available

Abstract

We study frictionless matching in large economies with and without market imperfections, providing sufficient conditions for monotone matching that are weaker than those previously known. Necessary conditions, which depend on a key analytical object we call the surplus function, are also offered. Changes in the surplus yield valuable information about the comparative statics of matching patterns across environments. We apply our framework to some examples adapted from the literature, accounting for and extending several comparative-static and welfare results. We also explore the dependence of the matching pattern on the type distribution.

Page Thumbnails

  • Thumbnail: Page 
925
    925
  • Thumbnail: Page 
926
    926
  • Thumbnail: Page 
927
    927
  • Thumbnail: Page 
928
    928
  • Thumbnail: Page 
929
    929
  • Thumbnail: Page 
930
    930
  • Thumbnail: Page 
931
    931
  • Thumbnail: Page 
932
    932
  • Thumbnail: Page 
933
    933
  • Thumbnail: Page 
934
    934
  • Thumbnail: Page 
935
    935
  • Thumbnail: Page 
936
    936
  • Thumbnail: Page 
937
    937
  • Thumbnail: Page 
938
    938
  • Thumbnail: Page 
939
    939
  • Thumbnail: Page 
940
    940
  • Thumbnail: Page 
941
    941
  • Thumbnail: Page 
942
    942